Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 12, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jul 21, 2007, 3:31 PM MST for Gila County, Arizona. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2007, 3:31 PM MST (22:31 UTC)
- Expired
- Jul 21, 2007, 5:30 PM MST
- In force
- 119 min
- Issued by
- NWS Phoenix, AZ
- Area
- Whole counties
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 93 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPSR 212235 FFWPSR AZC007-220030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 331 PM MST SAT JUL 21 2007 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WARNING FOR THE SAN CARLOS INDIAN RESERVATION IN SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA... * UNTIL 530 PM MST. * AT 330 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE TOWN OF SAN CARLOS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...AND STREETS AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. IN ADDITION TO THE TOWN OF SAN CARLOS...SYCAMORE CREEK WILL BE RUNNING AND SMALLER WASHES NEARBY WILL BE OVERFLOWING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3333 11063 3323 11041 3347 11045 3348 11061 $$ AJ
2 follow-up statements
000 WGUS75 KPSR 212310 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 407 PM MST SAT JUL 21 2007 AZC007-220030- GILA AZ- 407 PM MST SAT JUL 21 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MST FOR SOUTH CENTRAL GILA COUNTY... AT 404 PM MST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING OF GILSON WASH IN AND NEAR THE TOWN OF SAN CARLOS. RURAL AREAS BETWEEN SAN CARLOS AND GLOBE AND AREAS JUST WEST OF PERIDOT WILL CONTINUE TO EXPERIENCE DANGEROUS FLOODING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...AND STREETS AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3333 11063 3323 11041 3347 11045 3348 11061 $$ AJ
000 WGUS75 KPSR 220029 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 526 PM MST SAT JUL 21 2007 AZC007-220036- GILA AZ- 526 PM MST SAT JUL 21 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM MST FOR SOUTH CENTRAL GILA COUNTY... RAINFALL OVER THE SAN CARLOS INDIAN RESERVATION HAS TAPERED OFF SIGNIFICANTLY AND WASHES IN THE AREA ARE REPORTED TO HAVE RECEDED. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3333 11063 3323 11041 3347 11045 3348 11061 $$ AJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 3:30 PM MST, 1 minute earlier.
Area forecast discussion, Jul 21, 3:30 PM MST, 1 minute before
AZZ020>028-CAZ030>033-220600- AREA FORECAST DISCUSSION...UPDATED FIRE WX DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 330 PM MST SAT JUL 21 2007 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE WEST FROM SOUTH-CENTRAL THIS EVENING INTO SOUTHWEST ARIZONA THROUGH THE LATE NIGHT...AS WESTWARD MOVING LOW PRESSURE SYSTEMS INTERACT WITH VERY MOIST AND UNSTABLE AIR OVER OUR AREA. A CONTINUED FLOW OF VERY MOIST AND UNSTABLE AIR FROM THE EAST OR SOUTHEAST ALONG WITH EMBEDDED LOW PRESSURE SYSTEMS MEANS A CHANCE OF SHOWERS AND THUNDERSTORMS DEVELOPING AT ANY TIME...BUT MAINLY DURING THE AFTERNOONS AND NIGHTS THROUGH THE MIDDLE OF THIS COMING WEEK. SOME STORMS WILL PRODUCE LOCALLY HEAVY RAIN WITH FLOODING OF LOW SPOTS. TEMPERATURES ARE FORECAST TO CONTINUE BELOW AVERAGE FOR LATE JULY THROUGH THIS COMING WEEK. && .SHORT TERM... TONIGHT THROUGH TUESDAY... SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAIN AND HAIL WERE DEVELOPING AND SPREADING SOUTHWEST AND WEST ACROSS SOUTHERN GILA COUNTY AT MID AFTERNOON TODAY. AND...THERE WAS SOME CLOUDINESS MOVING WEST OVER SOUTHEAST CALIFORNIA...OTHERWISE SKIES WERE MOSTLY SUNNY TODAY. TEMPERATURES WERE GENERALLY CLOSE TO THE SAME TO A FEW DEGREES LOWER AT MID AFTERNOON TODAY COMPARED WITH THE SAME TIME YESTERDAY. DEW POINT TEMPERATURES WERE GENERALLY 1 TO 5 DEGREES LOWER ALONG THE LOWER COLORADO RIVER VALLEY AND IMPERIAL VALLY AND 1 TO 10 DEGREES HIGHER OVER THE REMAINDER OF THE AREA. GULF OF CALIFORNIA AIR CONTINUED TO FLOW INTO THE AREA FROM THE SOUTH AT 10 TO 20 MPH ALONG THE LOWER COLORADO RIVER VALLEY INCLUDING YUMA AND IN SOUTHEAST CALIFORNIA...AND FROM THE SOUTHWEST AND WEST 15 TO 25 MPH IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA. WITH A MUCH MORE MOIST AND UNSTABLE AIRMASS OVER SOUTH-CENTRAL ARIZONA...SHOWERS AND THUNDERSTORMS THAT WERE DEVELOPING OVER THE HIGHER TERRAIN EAST OF THE GREATER PHOENIX AREA THIS AFTERNOON ARE EXPECTED TO SPREAD WEST INTO THE SOUTH-CENTRAL ARIZONA DESERT AREAS INCLUDING THE GREATER PHOENIX AREA THROUGH THIS EVENING...AND ACROSS SOUTHWEST ARIZONA THOUGH THE LATE NIGHT HOURS AND POSSIBLY TO SOUTHEAST CALIFORNIA BY SUNDAY MORNING. SOME STORMS WILL PRODUCE LOCALLY HEAVY RAIN WITH SOME URBAN AND SMALL STREAM FLOOD ADVISORIES REQUIRED. RADAR SHOWED THAT HAIL WAS LIKELY OCCURRING IN PORTIONS OF SOUTHERN GILA COUNTY AT MID AFTERNOON...AND HAIL IS LIKELY TO CONTINUE TO BE A POSSIBILITY MAINLY IN SOUTHERN GILA COUNTY DURING THE AFTERNOON AND EVENING HOURS. A CONTINUED FLOW OF VERY MOIST AND UNSTABLE AIR FROM THE SOUTHEAST ALONG WITH EMBEDDED LOW PRESSURE SYSTEMS MEANS A CHANCE OF SHOWERS AND THUNDERSTORMS DEVELOPING AT ANY TIME THROUGH THE MIDDLE OF THIS COMING WEEK...MAINLY DURING THE AFTERNOONS INTO THE EVENINGS IN THE HIGHER TERRAIN...AND MAINLY DURING THE EVENINGS AND NIGHTTIME HOURS IN THE DESERT AREAS. AGAIN...SOME STORMS WILL PRODUCE LOCALLY HEAVY RAIN WITH SOME URBAN AND SMALL STREAM FLOOD ADVISORIES REQUIRED. TEMPERATURES ARE FORECAST TO CONTINUE BELOW AVERAGE FOR LATE JULY THROUGH THIS COMING WEEK. && .LONG TERM... TUESDAY NIGHT THROUGH SATURDAY... PREVIOUS DISCUSSION... NOT MUCH TO HANG YOUR HAT ON IN THE EXTENDED AS FAR AS WHICH DAYS WILL BE ACTIVE AND WHICH WILL NOT. THEREFORE...HAVE BROAD-BRUSHED POPS THROUGH THE EXTENDED...THOUGH POPS ARE ABOVE CLIMO DUE TO EXPECTED RELATIVELY ACTIVE PERIOD OVERALL. ONE THING I DO SEE THOUGH IS THE INCREASED MOISTURE LEVELS ACROSS THE CWA THROUGH THE EXTENDED. OPERATIONAL GFS AND ENSEMBLES KEEP PWAT NEAR 2 INCHES THROUGH THE PERIOD. WITH LEVELS THAT HIGH...WE COULD SEE SOME FLOODING PROBLEMS NEXT WEEK ON THE ACTIVE DAYS. OTHERWISE TEMPERATURES WILL BE AT OR BELOW NORMAL THROUGH THE PERIOD. && .AVIATION... JULY 21 1930 UTC (JULY 21 1230 MST) A RATHER ACTIVE AFTERNOON AND EVENING ARE EXPECTED TODAY AND TONIGHT. LATEST SATELLITE AND RADAR TRENDS INDICATE CONVECTION HAS STARTED EARLY TODAY...WITH NORTHERN ARIZONA AND THE MOGOLLON RIM ALREADY FIRING. THE WHITE MTS AND SOUTHEAST ARIZONA WILL NOT BE FAR BEHIND...WITH CONVECTION EXPECTED TO BEGIN BY 2000 UTC (FIRST OVER THE WHITE MTS...THEN OVER SE ARIZONA). STEERING FLOW (10-20+ K FEET) IS OUT OF THE EAST AND FAVORABLE FOR BRINGING MULTIPLE OUTFLOWS INTO THE DESERTS THIS AFTERNOON...AND EVENTUALLY INTO KPHX AND KIWA AIRFIELDS. THERE IS A 60% CHANCE FOR THUNDERSTORMS WITHIN 40NM OF KPHX...STARTING AROUND 2100 UTC OVER THE PAYSON CORRIDOR TO THE NE OF KPHX. SOUTH AND SOUTHEAST OF KPHX (IN REFERENCE TO STANFIELD) WILL FIRE WITHIN THE NEXT FEW HOURS...AFTER 2300 UTC. THUNDERSTORM COVERAGE IS EXPECTED TO FILL IN FROM EAST TO WEST...AND EVENTUALLY INTO THE KPHX AND KIWA AIRFIELDS AFTER 00 UTC. AT THIS TIME...THE STEERING FLOW DOES NOT LOOK FAVORABLE FOR BRINGING BLOWING DUST WITH REDUCED VISIBILITIES...BUT RATHER SCATTERED THUNDERSTORMS WITH GUSTY AND VARIABLE WINDS AND PERIODS OF BRIEF HEAVY RAIN. AS MORE DETAILS BECOME AVAILABLE LATER TODAY...WILL AMEND TAFS AS CONDITIONS WARRANT. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... JULY 21 2230 UTC (JULY 21 1530 MST) AMPLE MOISTURE AT ALL LEVELS WILL ALLOW FOR AN INCREASED THREAT OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS WEEKEND AND THROUGH MUCH OF NEXT WEEK...SPREADING WESTWARD. SIGNIFICANT WETTING RAIN MAY ACCOMPANY SOME STORMS...ALONG WITH GUSTY OUTFLOW WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. THUNDERSTORM ACTIVITY IS EXPECTED TO BE GREATEST ACROSS FIRE WEATHER ZONE 133 AND EASTERN ZONE 132...BUT ISOLATED STORMS COULD PROPAGATE FARTHER WEST INTO SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. DAYTIME HIGH TEMPERATURES WILL BE AT OR SLIGHTLY BELOW SEASONAL NORMALS. MINIMUM RH VALUES WILL DIP MAINLY INTO THE MID TWENTIES TO MID THIRTIES WITH GOOD OVERNIGHT RECOVERY REGION-WIDE. DUE TO INCREASED LOW-LEVEL MOISTURE...MAX RH VALUES APPROACHING 100 PERCENT WILL BE COMMON IN AREAS THAT EXPERIENCE SIGNIFICANT RAINFALL. NON-THUNDERSTORM WINDS WILL BE LIGHT IN THE MORNINGS...BUT BECOME GUSTY AT TIMES IN THE AFTERNOONS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...ELLIS LONG TERM...INIGUEZ AVIATION...WANEK FIRE WX...ROGERS
Hazardous weather outlook, Jul 21, 5:03 AM MST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 503 AM MST SAT JUL 21 2007 AZZ022>024-027-028-221200- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 503 AM MST SAT JUL 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA AND SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL SYSTEM WILL INTERACT WITH A MOIST AND UNSTABLE CURRENTLY OVER THE SOUTHERN HALF OF ARIZONA. THIS WILL CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP OVER ELEVATED LOCATIONS DURING THE EARLY AFTERNOON HOURS. THESE THUNDERSTORMS WILL THEN PROPAGATE TO THE WEST...INTO THE LOWER ELEVATIONS DURING THE EVENING AND NIGHT TIME HOURS. THE STRONGER STORMS WILL CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS IN EXCESS OF 50 MPH. HEAVY RAINFALL WILL ALSO BE POSSIBLE...WHICH MAY LEAD TO FLASH FLOODING IN ISOLATED LOCATIONS. SMALL HAIL WILL ALSO BE POSSIBLE AT ELEVATED LOCATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY AS VERY MOIST AND UNSTABLE AIR REMAINS OVER ARIZONA. HEAVY RAINFALL WILL CONTINUE TO BE A CONCERN THROUGH THE WEEK...AS MOISTURE AMOUNTS REMAIN ABNORMALLY HIGH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-025-026-CAZ030>033-221120- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 503 AM MST SAT JUL 21 2007 /503 AM PDT SAT JUL 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS...MAINLY OVER SOUTHEAST ARIZONA...LATE TONIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE WINDS IN EXCESS OF 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ELEVATED CHANCES FOR SHOWERS AND THUNDERSTORMS ARE EXPECTED NEXT WEEK...MAINLY MONDAY THROUGH FRIDAY...AS VERY MOIST AND UNSTABLE AIR REMAINS OVER SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA. HEAVY RAINFALL WILL BE A CONCERN THROUGH THE WEEK...AS MOISTURE AMOUNTS REMAIN ABNORMALLY HIGH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. INIGUEZ
In the hours before
Local storm report, Jul 21, 3:20 PM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
320 PM MST SAT JUL 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG PHOENIX 33.54N 112.07W
07/19/2007 MARICOPA AZ NEWSPAPER
*** 1 FATAL *** MAN ELETROCUTED BY FALLING POWER LINE.
42ND ST AND THOMAS
&&
MBRUCEThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:55 PM MST | Severe Thunderstorm Warning | PSR | Gila | 65 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.